Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 2009, 5:11 PM CDT for 6 counties in Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 5:11 PM CDT (22:11 UTC)
- Expired
- Mar 28, 2009, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:27 PM CDT | FUNNEL CLOUD | Fairview, TN | SPOTTER REPORTED A FUNNEL CLOUD NEAR HIGHWAY 100 NEAR FIARVIEW, TN. |
| Mar 28, 5:33 PM CDT | HAIL 0.75 | 6 Se Fairview, TN | AMATUER RADIO REPORTED 3/4 INCH HAIL NEAR FERNVALE SE OF FAIRVIEW, TN. |
| Mar 28, 5:34 PM CDT | HAIL 1.5 | 6 Se Fairview, TN | 1.5 INCH HAIL REPORTED IN THE FERNVALE COMMUNITY SE OF FAIRVIEW, TN. |
| Mar 28, 5:42 PM CDT | HAIL 1 | 5 Wsw Belle Meade, TN | ONE INCH HAIL REPORTED AT I-40 AND HIGHWAY 70 NEAR BELLEVUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 282211 SVROHX TNC021-037-043-081-119-187-282245- /O.NEW.KOHX.SV.W.0030.090328T2211Z-090328T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 511 PM CDT SAT MAR 28 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE... EASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE... WESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTH OF FAIRVIEW...OR 14 MILES EAST OF CENTERVILLE...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW BY 535 PM CDT... KINGSTON SPRINGS...WHITE BLUFF AND 6 MILES SOUTHWEST OF PEGRAM BY 545 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3618 8726 3606 8689 3568 8712 3571 8734 TIME...MOT...LOC 2211Z 189DEG 29KT 3579 8721 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:57 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 28, 2:57 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT SAT MAR 28 2009 .DISCUSSION... HAVE JUST ISSUED A TOR WATCH FOR ESSENTIALLY THE WESTERN 2/3 OF CWA TIL 02Z. THIS MAY BE EXTENDED FURTHER E LATER TONIGHT AS STRONG COLD FRONT MOVES ACROSS. FRONT WILL REACH BNA AROUND 00Z. AFTER FROPA TONITE...WRAP-AROUND CLOUDINESS AND SCT -SHRA INTO SUN. WEAK HI PRES PREVAILS THEREAFTER INTO MON W/ WEAK RETURN FLOW MON AFTERNOON. MON NITE THE NEXT SYSTEM MOVES NNE ACROSS CNTRL PLAINS STATES W/ FRONT INTO CNTRL AR BY 12Z TUE. CHANCE OF SHRA W...SLITE CHANCE ELSEWHERE. FRONT MOVES INTO W TN TUE AFTERNOON AND ACROSS CWA TUE NITE...WITH LIKELY POPS. YET ANOTHER SYSTEM MOVES IN FROM W ON THU WITH HI PRES THU NITE AND FRI. CHANCE OF WAA -SHRA SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 39 49 35 65 / 80 20 0 10 CLARKSVILLE 37 48 33 67 / 80 20 0 10 CROSSVILLE 38 44 31 63 / 80 30 0 10 COLUMBIA 39 50 35 67 / 80 20 0 10 LAWRENCEBURG 39 51 35 68 / 80 20 0 10 WAVERLY 38 49 34 67 / 80 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ011-027-028-030>034- 056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Mar 28, 5:02 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT MAR 28 2009 TNZ011-027-028-030>034-056>066-075-077>080-093>095-291030- PICKETT-DAVIDSON-WILSON-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD HEAVY RAINFALL AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>026-029-291030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-TROUSDALE- 502 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWING THROUGH MIDDLE TENNESSEE TODAY, BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, AS WELL, WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Local storm report, Mar 28, 4:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 NW ASHLAND CITY 36.33N 87.12W
03/28/2009 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL NORTHWEST OF ASHLAND CITY
&&
LAROSALocal storm report, Mar 28, 4:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FUNNEL CLOUD 5 NW CLARKSVILLE 36.61N 87.41W
03/28/2009 MONTGOMERY TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NORTHWEST OF CLARKSVILLE NEAR FORT
CAMPBELL.
&&
LAROSALocal storm report, Mar 28, 4:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 S DICKSON 36.05N 87.38W
03/28/2009 E1.00 INCH DICKSON TN TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL AT 1-40 AND HIGHWAY 46.
&&
LAROSALocal storm report, Mar 28, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CLARKSVILLE 36.56N 87.35W
03/28/2009 E0.75 INCH MONTGOMERY TN TRAINED SPOTTER
3/4 INCH HAIL REPORTED IN CLARKSVILLE
&&
LAROSALocal storm report, Mar 28, 5:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N CLARKSVILLE 36.58N 87.35W
03/28/2009 E0.88 INCH MONTGOMERY TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN CLARKSVILLE
&&
LAROSALocal storm report, Mar 28, 5:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 W CLARKSVILLE 36.56N 87.46W
03/28/2009 E0.88 INCH MONTGOMERY TN LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED NEAR WOODLAWN, TN BY MONTGOMERY
COUNTY SHERIFF.
&&
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 10 min |
| Mar 28, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Mar 28, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 42 min |
| Mar 28, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 25 min |
| Mar 28, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 40 min |
| Mar 28, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Mar 28, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 28 min |
| Mar 28, 4:55 PM CDT | Tornado Warning | OHX | Montgomery | 16 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 32 min |
| Mar 28, 4:59 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 31 min |
| Mar 28, 5:19 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 26 min |
| Mar 28, 5:22 PM CDT | Tornado Warning | OHX | Maury | 23 min |
| Mar 28, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 49 min |
| Mar 28, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 23 min |
| Mar 28, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 35 min |
| Mar 28, 5:41 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Mar 28, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 28, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 31 min |
| Mar 28, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Mar 28, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 47 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| Mar 28, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.